Table of Contents Author Guidelines Submit a Manuscript
Journal of Toxicology
Volume 2017 (2017), Article ID 2151536, 4 pages
https://doi.org/10.1155/2017/2151536
Research Article

A Study of the Importance of Clonus Symptoms in Patients with Tramadol Poisoning

1Department of Forensic Medicine and Toxicology, Shahid Beheshti University of Medical Sciences, Tehran, Iran
2Department of Medical Toxicology, Imam Reza Hospital, Mashhad University of Medical Sciences, Mashhad, Iran
3Legal Medicine Organization of Iran, Alborz, Iran

Correspondence should be addressed to Fares Najari

Received 24 May 2017; Revised 1 August 2017; Accepted 29 August 2017; Published 11 October 2017

Academic Editor: Aysun B. Karabulut

Copyright © 2017 Fares Najari et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. A. Sansone and L. A. Sansone, “Tramadol: seizures, serotonin syndrome, and coadministered antidepressants,” Psychiatry (Edgmont), vol. 6, no. 4, 17 pages, 2009. View at Google Scholar · View at Scopus
  2. P. Petramfar, “Tramadol induced seizure: report of 106 patients,” Iranian Red Crescent Medical Journal, vol. 2010, no. 1, pp. 49–51, 2010. View at Google Scholar · View at Scopus
  3. I. W. Boyd, “Tramadol and seizures,” Medical Journal of Australia, vol. 182, no. 11, pp. 595-596, 2005. View at Google Scholar · View at Scopus
  4. V. Jovanović-Čupić, Ž. Martinović, and N. Nešić, “Seizures associated with intoxication and abuse of tramadol,” Clinical Toxicology, vol. 44, no. 2, pp. 143–146, 2006. View at Publisher · View at Google Scholar · View at Scopus
  5. G. K. Isbister, F. Downes, D. Sibbritt, A. H. Dawson, and I. M. Whyte, “Aspiration pneumonitis in an overdose population: Frequency, predictors, and outcomes,” Critical Care Medicine, vol. 32, no. 1, pp. 88–93, 2004. View at Publisher · View at Google Scholar · View at Scopus
  6. G. R. Pesola and J. Avasarala, “Bupropion seizure proportion among new-onset generalized seizures and drug related seizures presenting to an emergency department,” Journal of Emergency Medicine, vol. 22, no. 3, pp. 235–239, 2002. View at Publisher · View at Google Scholar · View at Scopus
  7. J. G. Thundiyil, F. Rowley, L. Papa, K. R. Olson, and T. E. Kearney, “Risk Factors for Complications of Drug-Induced Seizures,” Journal of Medical Toxicology, vol. 7, no. 1, pp. 16–23, 2011. View at Publisher · View at Google Scholar · View at Scopus
  8. M. Gasse, L. Derby, C. Vasilakis-Scaramozza, and H. Jick, “Incidence of First‐Time Idiopathic Seizures in Users of Tramadol,” Pharmacotherapy: The Journal of Human Pharmacology and Drug Therapy, vol. 20, no. 6, pp. 629–634, 2000. View at Google Scholar · View at Scopus
  9. I. Boyraz, H. Uysal, B. Koc, and H. Sarman, “Clonus: Definition, mechanism, treatment,” Medicinski Glasnik, vol. 12, no. 1, pp. 19–26, 2015. View at Google Scholar · View at Scopus
  10. J. M. Hidler and W. Z. Rymer, “A simulation study of reflex instability in spasticity: Origins of clonus,” IEEE Transactions on Rehabilitation Engineering, vol. 7, no. 3, pp. 327–340, 1999. View at Publisher · View at Google Scholar · View at Scopus
  11. P. Asadi, V. M. Kasmaei, S. Z. Ziabari, B. Zohrevandi, and A. M. Manesh, “Prevalence of Tramadol Consumption in First Seizure Patients; a One-Year Cross-sectional Study,” Emergency, vol. 3, no. 4, 159 pages, 2015. View at Google Scholar
  12. A. Tashakori and R. Afshari, “Tramadol overdose as a cause of serotonin syndrome: A case series,” Clinical Toxicology, vol. 48, no. 4, pp. 337–341, 2010. View at Publisher · View at Google Scholar · View at Scopus
  13. J. S. Gardner, D. Blough, C. R. Drinkard et al., “Tramadol and seizures: A surveillance study in a managed care population,” Pharmacotherapy: The Journal of Human Pharmacology and Drug Therapy, vol. 20, no. 12, pp. 1423–1431, 2000. View at Publisher · View at Google Scholar · View at Scopus
  14. N. M. Ryan and G. K. Isbister, “Tramadol overdose causes seizures and respiratory depression but serotonin toxicity appears unlikely,” Clinical Toxicology, vol. 53, no. 6, pp. 545–550, 2015. View at Publisher · View at Google Scholar · View at Scopus
  15. F. Taghaddosinejad, O. Mehrpour, R. Afshari, A. Seghatoleslami, M. Abdollahi, and R. C. Dart, “Factors related to seizure in tramadol poisoning and its blood concentration,” Journal of Medical Toxicology, vol. 7, no. 3, pp. 183–188, 2011. View at Publisher · View at Google Scholar · View at Scopus